Alert archive / Washington / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 4, NWS Spokane, WA

August 6, 1999Asotin County, Garfield County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Aug 6, 1999, 5:45 PM PDT for Asotin County, Garfield County, Washington. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 6, 1999, 5:45 PM PDT (00:45 UTC)
Expired
Aug 6, 1999, 6:30 PM PDT
In force
45 min
Issued by
NWS Spokane, WA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Asotin County, WA, Garfield County, WA

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 1999-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 1999-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
2165 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOTX 070047 RRA
SVRGEG
WAC003-023-070130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
545 PM PDT FRI AUG 6 1999

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWEST ASOTIN COUNTY IN SOUTHEAST WASHINGTON
  GARFIELD COUNTY IN SOUTHEAST WASHINGTON

* UNTIL 630 PM PDT

* AT 541 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF PEOLA...OR ABOUT 29 MILES
  WEST OF CLARKSTON...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEOLA AT 600 PM PDT

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

LAT...LON 4626 11778 4615 11757 4648 11717 4662 11745

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:30 PM PDT, 3 hours 15 minutes earlier.

Area forecast discussion, Aug 6, 2:30 PM PDT, 3 hours 15 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
230 PM PDT FRI AUG 6 1999

EAST TO WEST ORIENTED BAND OF CONVECTION HAS EXITED THE CWFA AND
MOVED NORTH INTO CANADA OR WESTERN WA. SUBSIDENCE BEHIND THE BAND WAS
INHIBITING CLOUD FORMATION ACROSS WA AND MUCH OF NORTHERN OREGON.
ALL MODELS ARE SIMILAR IN BRINGING THE LOW OFF NORTHERN CA COAST
THROUGH OREGON SATURDAY AND INTO NORTHERN IDAHO OR FAR EASTERN
SATURDAY NIGHT AND SUNDAY.  A SHORT WAVE WILL BREAK OFF THE LOW
TONIGHT AND MOVE THROUGH EASTERN WASHINGTON.  EXPECT A GOOD BATCH OF
ELEVATION SHOWERS AND THUNDERSTORMS TO AGAIN MOVE NORTH THROUGH THE
CWFA TONIGHT. MEASURABLE PRECIPITATION WILL RESULT SINCE SURFACE DEW
POINTS ARE UP. WILL BOOST POPS OVER MOS AND FAN.  EXPECT ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS AGAIN SATURDAY AFTERNOON AND
EVENING.  BASED ON TIMING OF THE SHORT WAVES...EXPECT THE BEST CHANCE
OF SHOWERS AFTER TONIGHT TO BE SATURDAY NIGHT.  SHOWERS AND SOME
THUNDERSTORMS WILL LINGER THROUGH SUNDAY DUE TO THE PROXIMITY OF THE
LOW.  MOORE

.EXTENDED...MRF IS NOW IN GOOD AGREEMENT WITH ECMWF - SHOWING THAT
THE UPPER TROUGH OFF THE WEST COAST IS MORE OPEN AND POSITIVELY
TILTED.  THIS WILL TURN THE UPPER FLOW TO A MORE WEST TO NORTHWEST
ORIENTATION - BRINGING THE AREA COOLER CONDITIONS...BUT STILL A
CHANCE FOR SHOWERS AND THUNDERSTORMS.  DRIFE

...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...

GEG 061/080/059/074 4353
CQV 061/082/060/074 4354
S86 061/084/060/073 4454
COE 060/085/060/074 4353
WWP 059/082/058/075 5555
LWS 068/085/063/079 5354
MOS 059/085/058/081
EAT 068/084/062/080 5553

.GEG...NONE.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:42 PM PDTSevere Thunderstorm WarningOTXWhitman33 min

Nearby

Severe Thunderstorm Warnings in Washington, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.